U.S. doctors online nowAsk doctors free
South Africa
A 22-year-old female asked:

Got mirena (levonorgestrel) today a week ago.heavy beeding 1st 3 days.2 days ago looked like bleeding stopped.had sex last night.now have light red bleeding, no pain?

1 doctor answer2 doctors weighed in
Dr. Mohammed Younus
Psychiatry 31 years experience
Common side effect: Intermeittent bleeding is common initial side effect of Mirena (levonorgestrel) till your body gets used to it. Once it is in your uterus for few months it will actually decrease the amount of your bleeding as it brings about thinning of your uterine wall.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 30, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.